Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2000, 1:57 PM EDT for Rockingham County, New Hampshire. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 1:57 PM EDT (17:57 UTC)
- Expired
- Jul 18, 2000, 2:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 115 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 181759 SVRPWM NHC015-181845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 157 PM EDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE THIS INCLUDES THE CITIES OF...EXETER...HAMPTON...PORTSMOUTH * UNTIL 245 PM EDT * AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RAYMOND...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER BRENTWOOD AT 205 PM OVER EXETER AND 7 MILES SOUTH OF NEWMARKET AT 215 PM 3 MILES SOUTH OF STRATHAM AT 220 PM 5 MILES SOUTH OF GREENLAND...5 MILES NORTH OF SEABROOK AT 225 PM OVER HAMPTON AT 230 PM 4 MILES SOUTH OF RYE...8 MILES SOUTH OF PORTSMOUTH AT 235 PM GOLF BALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN RAYMOND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4311 7123 4293 7128 4281 7060 4305 7053
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:04 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 18, 10:04 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1004 AM EDT TUE JUL 18 2000 WRKZFP/WRKCWF SENT. ALL THE INGREDIENTS SEEM TO BE IN PLACE FOR SVR WEATHER THIS AFTN. DIGGING TROUGH...LEFT FRONT QUAD OF JET...PLENTY OF LOW LVL MOISTURE...STRONG COLD FRONT MOVING INTO CENTRAL NY...VERTICAL WIND SHEAR. THE ONLY QUESTION IN MY MIND IS SFC HEATING. CURRENTLY CLOUDS DECREASING NICELY IN SRN NH AND EXTREME SRN ME WITH TEMPS IN THE LOW 70S THERE. HERE AT THE OFFICE WE ARE SITTING AT 66 DEGREES. BUFKIT SHOWING CONV TEMPS IN THE MID 70S. I DO EXPECT WESTERN MAINE TO BREAK OUT. MAIN THREAT FOR SVR WX EXPECTED IN SW MAINE AND SRN NH WHERE SFC HEATING EXPECTED TO BE GREATEST. ETA BUFKIT GIVING CAPES OF OVER 2000 J/KG AT PWM AND PSM AND LI/S OF -6 TO -7. SVR THREAT SHOULD BE OVER BY 6 PM. .GYX...NONE HAWLEY
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:37 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 53 min |
| Jul 18, 1:29 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 46 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.